Texas, 2024

Heat in Texas, June 11 to 14, 2024

June 11 to 14, 2024 · NWS CRP · 10 events in 5 counties and zones

Summer ridge heat pattern caused heat index values of 110-114 across southern Coastal Bend and Brush Country.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Summer ridge heat pattern caused heat index values of 110-114 across southern Coastal Bend and Brush Country.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 11, 11:44 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 11, 11:44 AM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1244 PM CDT Tue Jun 11 2024

...New AVIATION...

.SHORT TERM...
(Today through Wednesday)
Issued at 302 AM CDT Tue Jun 11 2024

Key Messages:

- Minor to moderate heat-related impacts are expected today and
Wednesday across South Texas.

- Low (10-20%) chance of showers and thunderstorms today and
tonight, increasing to a medium (20-30%) chance on Wednesday.

A northwest flow aloft will continue to bring embedded short waves
southeastward across TX today. Moisture across S TX is limited to
the lower levels with PWATs generally 1.5-1.7 inches most of the
day. Models prog convection to develop across north and northwest TX
and show the convection moving south and approaching the northern
tier of the CWA by this afternoon/evening. Several models bring the
convection into the northern Brush Country while others show the
Victoria Crossroads. Some models keep S TX rain free. With the
variation in model solutions, went with a blend and show a low (10-
20%) chance of showers and thunderstorms from Cotulla to Victoria
for today into this evening.

PWATs are progged to increase to around 2 inches tonight, however,
increasing CIN through 06Z tonight will inhibit convective
development. Could begin to see some convection redevelop toward
early Wednesday morning, mainly across the eastern CWA. Rain chances
increase to a low to medium (20-40%) chance Wednesday with another
embedded short wave tracking south across the region. Model
solutions continue to vary with placement and timing of the storms,
therefore, kept a more broad brushed chance across the eastern CWA
where moisture and instability are forecast to be the greatest.

Highs will be near to above normal today and Wednesday with
Wednesday's highs a couple of degrees cooler with increased
convection in the area. Heat Index values will generally range from
around 100 across the Victoria Crossroads to around 107 across the
remainder of S TX each afternoon.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 302 AM CDT Tue Jun 11 2024

Key Messages:

- Minor to moderate risk of heat-related impacts through Saturday,
increasing to moderate to major early next week

- Increasing moisture and rain chances next week

Back-end remnants of a passing mid-level shortwave and PWAT values
around 2.0" will keep a low chance (20%) of showers and
thunderstorms over the Coastal Plains Wednesday night and Thursday.
A ridge will move from northern Mexico into the southern Great
Plains Thursday night into Friday, causing subsidence and rain-free
conditions across South Texas.

This weekend going into early next week most of Texas will be
located in a mid-level col, saddling between highs over western
Mexico and the SE CONUS and lows over the southern Great Plains and
the southwestern Gulf of Mexico. A col can cause an unsettling
weather pattern as moisture accumulates. We'll see rain chances
increase over the waters but then move inland early next week as an
inverted surface to mid-level trough combines with above normal
moisture. The ECMWF is the wettest solution with a potent inverted
mid-level trough persisting for multiple days over South Texas with
PWATs over 2.5" but the GFS takes the trough northward and develops
a weak closed low.

We'll need to keep a close eye on the tropics as 00Z deterministic
runs of the ECMWF/GFS/CMC/ICON develop a surface area of low
pressure early next week over the Bay of Campeche. Considering the
potential tropical moisture increase and inverted troughing, have
low rain chances returning Sunday, increasing to low to medium
chances (20-40%) next Monday. The risk of heat-related impacts will
likely increase as our dewpoints climb to near 80. However, if rain
and sky cover increases in future forecasts, we can expect the heat
risk to decrease.

&&

.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Tue Jun 11 2024

VFR ceilings will prevail across all TAFs sites through this
evening. MVFR ceilings will move in briefly at a couple of TAF
sites around daybreak tomorrow (ALI and COT). Elsewhere, VFR
ceilings will continue to persist through the remainder of the TAF
period. There is a low chance for VCSH this evening into tonight
for a couple of sites (COT and VCT).

&&

.MARINE...
Issued at 302 AM CDT Tue Jun 11 2024

Weak to moderate onshore winds are anticipated each afternoon,
diminishing to weaker levels overnight. There will be a low to
medium chance of showers and storms each afternoon, primarily
over the open waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    95  79  93  77 /  10  10  30  10
Victoria          95  74  91  74 /  20  20  40  20
Laredo           102  79 100  79 /   0  10  10  10
Alice             99  76  96  74 /  10  10  30  20
Rockport          93  80  92  79 /  10  10  40  10
Cotulla          101  79  98  78 /  10  10  10  10
Kingsville        97  78  96  76 /  10  10  30  20
Navy Corpus       92  82  91  81 /  10  10  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...TE
LONG TERM....EMF
AVIATION...NP/92

In the hours before

Special weather statement, Jun 11, 8:52 AM CST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
952 AM CDT Tue Jun 11 2024

TXZ242>247-342>347-442-443-447-112100-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo,
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem,
Rockport, Fulton, Holiday Beach, Refugio, Woodsboro, Long Mott,
Corpus Christi, Flour Bluff, Portland, Ingleside, Aransas Pass,
Bayside, Austwell, Seadrift, Port Lavaca, Port O Connor,
and Port Aransas
952 AM CDT Tue Jun 11 2024

...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY...

The combination of light winds and abundant tropical moisture
will make the atmosphere favorable for the development of weak
tropical funnels today. Most of these funnel clouds will be
short lived and usually do not touch the ground. However, you
should be prepared to seek shelter in the event a funnel does
reach the ground.

NMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 heat. Local standard time, as filed.

Heat, Inland Kleberg County

When
June 11, 1:56 PM CST to 5:56 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Inland Kleberg observed heat index values of 110-114.

Heat, Inland San Patricio County

When
June 11, 2:15 PM CST to 4:15 PM CST
Where
Inland San Patricio County forecast zone
Reported by
ASOS
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Inland San Patricio observed heat index values of 110-114.

Heat, Inland Nueces County

When
June 11, 2:55 PM CST to 4:15 PM CST
Where
Inland Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Inland Nueces observed heat index values of 110-114.

Heat, Inland Nueces County

When
June 12, 1:51 PM CST to 4:57 PM CST
Where
Inland Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Inland Nueces observed heat index values of 110-114.

Heat, Inland Kleberg County

When
June 12, 1:56 PM CST to 6:09 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Inland Kleberg observed heat index values of 110-114.

Heat, Inland Kleberg County

When
June 13, 2:56 PM CST to 6:56 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Inland Kleberg observed heat index values of 110-114.

Heat, Jim Wells

When
June 13, 3:53 PM CST to 5:53 PM CST
Where
Jim Wells forecast zone
Reported by
ASOS
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Jim Wells observed heat index values of 110-114.

Heat, Inland Nueces County

When
June 13, 4:15 PM CST to 4:35 PM CST
Where
Inland Nueces County forecast zone
Reported by
ASOS
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Inland Nueces observed heat index values of 110-114.

Heat, Webb

When
June 13, 4:56 PM CST to 5:56 PM CST
Where
Webb forecast zone
Reported by
ASOS
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Webb observed heat index values of 110-114.

Heat, Inland Kleberg County

When
June 14, 12:56 PM CST to 4:56 PM CST
Where
Inland Kleberg County forecast zone
Reported by
ASOS
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Inland Kleberg observed heat index values of 110-114.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196726, 1196728, 1196727, 1196733, 1196730, 1196812, 1196814, 1196813, 1196815, 1196816.